Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

November 19, 2014Erie County, New York

NWS Buffalo, NY issued this special weather statement at Nov 19, 2014, 4:32 AM EST for Erie County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 19, 2014, 4:32 AM EST (09:32 UTC)
Expired
Nov 19, 2014, 5:30 AM EST
In force
58 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS81 KBUF 190932
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST WED NOV 19 2014

NYZ010-085-191030-
ERIE NY-
432 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW STARTING TO MOVE INTO THE CITY OF BUFFALO...

* AT 422 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1
  TO 2 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. 

THIS LAKE BAND WHICH REMAINED NEARLY STATIONARY OVER THE BUFFALO 
SOUTHTOWNS TUESDAY...HAS PROGRESSED SLOWLY TO THE NORTH AND IS NOW 
BEGINNING TO PUSH INTO THE CITY OF BUFFALO AND WILL BE APPROACHING 
THE BUFFALO AIRPORT. 

THOUGH THE SNOWFALL INTENSITY WILL NOT BE AS SIGNIFICANT AND THE 
BAND WILL CONTINUE TO PUSH STEADILY TO THE NORTH...SEVERAL INCHES OF 
ACCUMULATION WILL BE POSSIBLE THROUGH THE MORNING COMMUTE FOR THE 
BUFFALO METRO AREA.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...    
  THE CITY OF BUFFALO...
  ORCHARD PARK...
  SLOAN...
  SLOAN AND WEST SENECA...
  CHEEKTOWAGA...
  DEPEW AND LANCASTER...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 52 AND 56.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4289 7890 4295 7866 4277 7858 4274 7889
      4276 7889 4279 7886 4282 7888 4284 7887
      4285 7889 4287 7890

$$

TMA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 19, 12:01 AM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 19, 12:01 AM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1201 AM EST WED NOV 19 2014

.SYNOPSIS...
THE FIRST OF TWO STRONG LAKE EFFECT SNOW EVENTS CONTINUES OVERNIGHT AS
AN ARCTIC BLAST OF COLDER AIR SWEEPS OVER THE GREAT LAKES REGION.  A
NARROW BAND OF HEAVY LAKE EFFECT SNOW WILL EFFECT AREAS NORTHEAST OF
THE EASTERN GREAT LAKES OVERNIGHT. AS THE LAKE EFFECT BANDS DRIFT
BACK NORTHWARD THROUGH THE DAY WEDNESDAY...A SYSTEM WILL DISRUPT THE
BANDS WITH GENERALLY LIGHT SNOW FOR MUCH OF THE REGION WEDNESDAY.
HOWEVER...THIS WILL BE FOLLOWED BY YET ANOTHER STRONG LAKE EFFECT
EVENT THURSDAY...TAPERING OFF THROUGH THE DAY FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
...INCREDIBLE LAKE EFFECT SNOW EVENT TO CONTINUE OVERNIGHT TONIGHT
WITH NEAR BLIZZARD CONDITIONS BEFORE SHIFTING NORTHWARD AND
DIMINISHING DURING THE DAY WEDNESDAY...

OFF LAKE ERIE...RAP ANALYSIS AND UPSTREAM RADAR SHOWING A CLEAR
SIGNAL THAT THE SEEMINGLY NON-ENDING STUBBORN LAKE BAND WILL
FINALLY START MAKING A MOVE TO THE SOUTH OVER THE NEXT HOUR OR TWO.
THERE ARE A NUMBER OF OTHER SUBTLETIES IN RADAR TRENDS AS
WELL...INCLUDING A BROADENING OF THE PRIMARY BAND...A SEPARATE
WEAKER BAND TO THE SOUTH. STILL NOT SURE HOW THE LAKE BAND WILL
LOOK TOWARD MORNING...BUT OVERALL EXPECT WEAKENING OVERNIGHT WITH
A RELATIVELY PALTRY LOOKING BAND TOWARD MORNING.

THE LAKE BAND HAS WEAKENED A LITTLE ON THE NORTHERN EDGE AS OF
MIDNIGHT...WITH LESS INLAND EXTENT. HAVE REMOVED THE ADVISORY FOR
LIVINGSTON AND ALLEGANY COUNTIES.

A NOTE TO ANY CURIOUS NORTHTOWNS FOLK - PLEASE DO NOT ATTEMPT TO
DRIVE SOUTH INTO THE BAND. TO BE BLUNT - IT IS NOT SAFE. A SAFETY
SPECIAL WEATHER STATEMENT HAS ALSO BEEN ISSUED TO HIGHLIGHT OTHER
SAFETY CONCERNS.

BY WEDNESDAY MORNING THE FLOW AHEAD OF THE APPROACHING SHORTWAVE
WILL HELP TO STEER THIS LAKE BAND NORTHWARD ACROSS THE BUFFALO
METRO AREA. HOWEVER THE LAKE INDUCED EQUILIBRIUM LEVELS WILL BE
FALLING BY WEDNESDAY MORNING AS WARMER AIR ALOFT HELPS TO CAP THE
LAKE CONVECTION. THIS WILL WEAKEN THE BAND ON ITS TREK NORTHWARD
WEDNESDAY MORNING. THE COMBINATION OF THE NORTHWARD MOVEMENT AND
LIGHTER SNOWFALL RATES SHOULD LIMIT SNOWFALL AMOUNTS ACROSS THE
BUFFALO METRO AND NORTHTOWNS TO AROUND 1 TO 2 INCHES. BY
WEDNESDAY AFTERNOON THE BAND WILL DETERIORATE AND THE MORE
WIDESPREAD LIGHT SYNOPTIC SNOWFALL WILL SPREAD ACROSS WESTERN NEW
YORK FROM THE APPROACHING SHORTWAVE. THIS SNOWFALL WILL BE MUCH
LIGHTER WILL GENERALLY ONLY AN INCH OR SO EXPECTED WEDNESDAY
AFTERNOON.

OFF OF LAKE ONTARIO...ANOTHER WELL ESTABLISHED LAKE BAND IS IN
PLACE...NOW JUST SOUTH OF WATERTOWN. THIS BAND WILL ALSO SAG
SOUTHWARD OVERNIGHT. HIGHEST SNOW AMOUNTS OVERNIGHT WILL BE
ACROSS THE TUG HILL PLATEAU. BY WEDNESDAY...THE SAME STEERING FLOW
THAT SHIFTS THE LAKE ERIE BAND BACK TO THE NORTH WILL THEN SHIFT
THE LAKE ONTARIO BAND NORTHWARD BACK ACROSS WATERTOWN AND
EVENTUALLY NORTH ACROSS THE SAINT LAWRENCE RIVER REGION BY
WEDNESDAY AFTERNOON. SNOW AMOUNTS SHOULD BE SLIGHTLY LOWER THAN
OFF OF LAKE ERIE DUE TO MORE MEANDERING NORTH/SOUTH OF THE LAKE
BAND.

TONIGHT ANOTHER COLD NIGHT IS EXPECTED WITH OVERNIGHT LOWS IN THE
TEENS...TO SINGLE DIGITS ACROSS THE SOUTHERN TIER NEAR THE STATE
BORDER. NEAR THE LAKE SHORES AND EAST OF LAKE ONTARIO A FEW LOWER
20 DEGREE READINGS WILL BE FOUND. THESE OVERNIGHT LOWS WILL LIKELY
REMAIN A FEW DEGREES ABOVE RECORD LOW VALUES.

HIGH TEMPERATURES ON WEDNESDAY WILL RUN SLIGHTLY WARMER THAN
TODAY...HOWEVER WILL REMAIN VERY CHILLY FOR THIS TIME OF YEAR...WITH
LOW TO MID 20S COMMON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
...ANOTHER ROUND OF HEAVY LAKE EFFECT SNOW IS ON THE WAY LATER
WEDNESDAY NIGHT THROUGH FRIDAY...

THERE WILL BE A BRIEF LULL IN THE ACTION WEDNESDAY EVENING AS A
CLIPPER MOVES BY TO OUR NORTH. WEAK ASCENT WITH THE LOW AND MID
LEVEL WAVE MAY PRODUCE A FEW LIGHT SNOW SHOWERS. OVERNIGHT OUR
ATTENTION THEN TURNS BACK TO THE MESOSCALE AND THE LAKE EFFECT
MACHINE. LAKE INDUCED EQUILIBRIUM LEVELS WILL RISE TO AROUND 10K
FEET INITIALLY LATER WEDNESDAY NIGHT THEN RISE TO AROUND 15K FEET ON
THURSDAY WITH EXTREME INSTABILITY ON THE COLLIER INDEX. THIS EVENT
WILL STILL BE STRONG BY MOST STANDARDS...BUT SHOULD NOT BE AS
EXTREME AS THIS FIRST EVENT. LAKE INDUCED INSTABILITY IS NOT QUITE
AS STRONG...AND THE AIRMASS MAY BE A LITTLE LESS MOIST THAN THE
FIRST EVENT. NONETHELESS IT STILL LOOKS GOOD ENOUGH TO PRODUCE A
SOLID 2 FEET IN THE MOST PERSISTENT BANDS OFF BOTH LAKES.

THIS EVENT WILL UNFOLD A LITTLE DIFFERENT THAN THE FIRST ONE...WITH
LAKE BANDS FIRST DEVELOPING ON A SSW FLOW THEN MOVING SLOWLY SOUTH
ON THURSDAY.

OFF LAKE ERIE...
EXPECT A BAND TO DEVELOP LATE WEDNESDAY EVENING ACROSS THE NIAGARA
PENINSULA THEN BUILD EASTWARD INTO NIAGARA COUNTY. THIS BAND WILL
THEN QUICKLY DROP SOUTH ACROSS NIAGARA COUNTY AND THE NORTHTOWNS TO
A POSITION IN THE HEART OF THE BUFFALO METRO AREA BY THE WEE HOURS
OF THE MORNING...AND ALSO EXTENDING EAST INTO GENESEE COUNTY.
THURSDAY MORNING THE BAND MAY BECOME FAIRLY STEADY STATE FROM SOUTH
BUFFALO THROUGH THE IMMEDIATE SOUTHTOWNS AND EASTERN SUBURBS...OVER
THE SAME AREAS HIT HARDEST TODAY. BY LATER IN THE DAY THERE SHOULD
BE A NOTABLE SHIFT SOUTH...AND THE BAND SHOULD PUSH SOUTH INTO SKI
COUNTRY AND THE NORTHERN PORTION OF THE SOUTHERN TIER THURSDAY
NIGHT. BY FRIDAY IT SHOULD BE CONFINED TO CHAU/CATT COUNTIES AND
BEGIN TO WEAKEN AS INVERSION HEIGHTS LOWER AND THE AIRMASS GROWS
MUCH DRIER AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY.

OFF LAKE ONTARIO...
EXPECT A BAND TO DEVELOP OVER THE THOUSAND ISLANDS REGION DURING THE
WEE HOURS OF THURSDAY MORNING THEN MOVE QUICKLY SOUTH TO THE
WATERTOWN TO FORT DRUM CORRIDOR BY DAYBREAK THURSDAY. IT SHOULD
REMAIN IN PLACE THERE THROUGH MUCH OF THURSDAY BEFORE MOVING SOUTH
ACROSS THE TUG HILL PLATEAU THURSDAY NIGHT BEFORE REACHING CENTRAL
OSWEGO COUNTY BY FRIDAY MORNING. THE BAND MAY FOCUS ON OSWEGO COUNTY
THROUGH FRIDAY MORNING BEFORE MOVING FARTHER SOUTH LATER IN THE DAY
AND POSSIBLY BREAKING UP INTO MULTIPLE BANDS. SOME WEAKER LAKE
EFFECT SNOW SHOWERS WILL CONTINUE FRIDAY NIGHT SOUTHEAST OF THE LAKE
FROM THE EASTERN SUBURBS OF ROCHESTER TO OSWEGO COUNTY...BUT THIS
SHOULD BECOME RELATIVELY TAME WITH A SHORTER FETCH AND STEADILY
DRYING AIRMASS AS HIGH PRESSURE BUILDS INTO THE LOWER LAKES.

TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE END OF THE
WEEK...MORE TYPICAL OF JANUARY THAN LATE NOVEMBER. IT WILL BE QUITE
WINDY AGAIN ON THURSDAY WITH PLENTY OF BLOWING AND DRIFTING SNOW AND
NEAR BLIZZARD CONDITIONS AT TIMES IN AND NEAR THE STRONGER BANDS.
SNOWFALL RATES MAY AGAIN REACH 2-3 INCHES PER HOUR IN THE MORE
INTENSE BANDS. THIS MAY RESULT IN ADDITIONAL MAJOR TRAVEL
DISRUPTIONS IN THE BUFFALO AREA AND ALSO NEAR WATERTOWN WITH MAJOR
ROAD CLOSURES POSSIBLE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE NORTHEAST US WILL MOVE OFFSHORE
SATURDAY...GIVING WITH THOSE AFFECTED BY LAKE EFFECT A LITTLE TIME
TO CLEAN UP BEFORE THE NEXT WEATHER SYSTEM...WHICH WILL ALMOST
LITERALLY PUT A DAMPER ON THINGS.

BY LATE SATURDAY OR EARLY SUNDAY...A SYSTEM OVER TX WILL MOVE
NORTHEAST AND DEEPEN AS IT MOVES OVER THE CENTRAL GREAT LAKES
REGION...PLACING WESTERN NY ON THE WARM SIDE OF THE STORM.  AS THIS
SYSTEM CONTINUES NORTHEAST INTO ONTARIO ON MONDAY...A SLUG OF
MOISTURE ASSOCIATED WITHIN A WARM ADVECTIVE REGIME WILL LIKELY
SPREAD RAIN ACROSS THE REGION...WITH OBVIOUS CONCERNS FROM
LOCALIZED SNOWMELT FROM THIS SYSTEM ON MONDAY.  A COLD FRONT SHOULD
MOVE IN LATER MONDAY OR TUESDAY WITH ADDITIONAL BUT SHORTER DURATION
RAINFALL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AT 03Z TWO PLUMES OF LAKE EFFECT SNOW ARE FALLING DOWNWIND OF
BOTH GREAT LAKES.

OFF LAKE ERIE...THE MAIN LAKE EFFECT BAND IS GRAZING THE BUFFALO
AIRPORT AND SHOULD START TO HEAD SOUTH IN THE NEXT HOUR OR TWO.
AFTER IT MOVES SOUTH EXPECT VFR. THE BAND WILL VERY SLOWLY MOVE
SOUTH AND THEN MOVE BACK ACROSS KBUF IN A MUCH WEAKENED STATE
AROUND 11-14Z. KJHW SHOULD REMAIN JUST OUTSIDE THE MAIN LAKE
BAND...WITH MAYBE THE ONLY SOME LOWERED CIGS NEAR THE SOUTHERN
EDGE OF THE BAND.

OFF LAKE ONTARIO...A STRONG BAND OF LAKE EFFECT SNOW OVER NORTHERN
JEFFERSON COUNTY WILL BRING IFR AND LOWER FLIGHT CONDITIONS TO
KART FOR ANOTHER HOUR OR SO...THEN EXPECT IMPROVING CONDITIONS AS THE
BAND CONTINUES TOWARD THE SOUTH.  THIS BAND IS EXPECT TO SURGE
NORTHWARD AGAIN ON WEDNESDAY WHICH WILL BRING ANOTHER PERIOD OF
VERY HEAVY SNOW AND VLIFR CONDITIONS BEFORE IT MOVES NORTH OF KART
BY WEDNESDAY AFTERNOON.

KROC WILL REMAIN JUST EAST OF THE EXTENT OF THE LAKE BAND OFF LAKE
ERIE AND WILL LIKELY SEE ONLY BRIEF PERIODS OF LIGHT SNOWFALL.
HOWEVER...CLOUD COVER WILL REMAIN IN PLACE JUST DOWNSTREAM OF THIS
BAND WITH SOME BRIEF MVFR.

FOR KIAG AIRFIELD VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH THE OVERNIGHT...THEN DETERIORATE WEDNESDAY MORNING TO IFR OR
LOWER AS THE LAKE BAND PUSHES NORTH.

OUTLOOK...
THURSDAY...HEAVY LAKE EFFECT SNOW EAST AND NORTHEAST OF THE LAKES
WITH LOCAL VLIFR. MAINLY VFR ELSEWHERE.
FRIDAY...LAKE EFFECT SNOW LIKELY EAST AND SOUTHEAST OF THE LAKES
WITH LOCAL IFR. MAINLY VFR ELSEWHERE.
SATURDAY...VFR

&&

.MARINE...
A COLD FRONT HAS CROSSED THE REGION AND A FRESHENING WESTERLY GALE HAS
DEVELOPED ON BOTH LAKES. A GALE WARNING WILL REMAIN IN EFFECT FOR
BOTH LAKES...WITH SMALL CRAFT ADVISORIES FOR THE RIVERS THROUGH THE
OVERNIGHT TONIGHT.

A WEAK LOW WILL DISRUPT THESE GALE FORCE WINDS LATER
WEDNESDAY...THOUGH ANOTHER SURGE OF COLDER AIR WILL AGAIN INCREASE
WINDS TO POSSIBLE GALES AGAIN FOR THURSDAY AND INTO FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 3 PM EST WEDNESDAY FOR
     NYZ006>008.
     LAKE EFFECT SNOW WARNING FROM 3 AM THURSDAY TO NOON EST FRIDAY
     FOR NYZ007-008.
     LAKE EFFECT SNOW WARNING FROM 4 PM THURSDAY TO 6 PM EST FRIDAY
     FOR NYZ006.
     LAKE EFFECT SNOW WARNING UNTIL 1 PM EST WEDNESDAY FOR
     NYZ010>012-085.
     LAKE EFFECT SNOW WARNING FROM 11 PM WEDNESDAY TO 1 AM EST
     FRIDAY FOR NYZ010>012-085.
     LAKE EFFECT SNOW WARNING UNTIL 10 AM EST WEDNESDAY FOR NYZ019-
     020.
     LAKE EFFECT SNOW WARNING FROM 6 AM THURSDAY TO NOON EST FRIDAY
     FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ020.
         GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
         LOZ030.
         GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR LOZ042>045-
         062>065.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
         SLZ022-024.

&&

SYNOPSIS...CHURCH/THOMAS
NEAR TERM...CHURCH/ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...ZAFF
AVIATION...CHURCH
MARINE...THOMAS
Hazardous weather outlook, Nov 19, 12:04 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1204 AM EST WED NOV 19 2014

NYZ007-008-200515-
JEFFERSON-LEWIS-
1204 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 3 AM THURSDAY TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN
SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT
SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND
CREEKS AS WELL AS LARGER STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-200515-
OSWEGO-
1204 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THURSDAY TO 6 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN
SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT
SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND
CREEKS AS WELL AS LARGER STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-013-014-021-200515-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
ALLEGANY-
1204 AM EST WED NOV 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-200515-
CHAUTAUQUA-CATTARAUGUS-
1204 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN
SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT
SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND
CREEKS AS WELL AS LARGER STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010>012-085-200515-
NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
1204 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 PM THIS EVENING TO
1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN
SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT
SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND
CREEKS AS WELL AS LARGER STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-200515-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1204 AM EST WED NOV 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-200515-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1204 AM EST WED NOV 19 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-200515-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1204 AM EST WED NOV 19 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Nov 19, 12:31 AM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1231 AM EST WED NOV 19 2014

NYZ006>008-190630-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
1231 AM EST WED NOV 19 2014

...VERY HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA
OVERNIGHT...

* AT 1225 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
  INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
  THIS LAKE EFFECT SNOW BAND WAS DRIFTING VERY SLOWLY TO THE
  SOUTH...WITH A NORTHERN EDGE FROM ADAMS TO CROGHAN AND A SOUTHERN
  EDGE FROM PULASKI TO HIGHMARKET.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  SALMON RIVER RESERVOIR...
  ADAMS...
  SANDY CREEK...
  GRIEG...
  LOWVILLE AND MONTAGUE...

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 36 AND 41.

* ADDITIONALLY...WINDS OF 25 TO 35 MPH COMBINED WITH SNOWFALL WILL
  CREATE CONSIDERABLE OF BLOWING AND DRIFTING SNOW.

* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4355 7523 4353 7623 4358 7621 4368 7621
      4381 7624 4397 7515 4362 7510

TMA
Special weather statement, Nov 19, 1:36 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EST WED NOV 19 2014

NYZ010>012-085-190730-
ERIE NY-GENESEE NY-WYOMING NY-
136 AM EST WED NOV 19 2014

...EPIC LAKE SNOWS WILL CONTINUE TO IMPACT THE BUFFALO SOUTHTOWNS
THROUGH THE OVERNIGHT HOURS...

* AT 124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES UP
TO 2 INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR
LESS. THIS LAKE BAND WILL CONTINUE TO HIT THE BUFFALO SOUTHTOWNS
HARD THROUGH THE OVERNIGHT HOURS.

THE HEAVIEST PORTION OF THE BAND WILL MAINTAIN ITSELF FROM HAMBURG
TO ORCHARD PARK TO EAST AURORA THROUGH AT LEAST 5 AM...WITH SOME
OSCILLATION TO THE NORTH EXPECTED THEREAFTER.

SOME OF THESE AREAS HAVE ALREADY RECEIVED UP TO 5 FEET OF SNOW...
WITH SOME AREAS POSSIBLY NEARING 6 FEET BEFORE MORNING.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  ANGOLA AND ANGOLA ON THE LAKE...
  ANGOLA...
  EVANS...
  NORTH COLLINS...
  DERBY...
  EDEN AND LAKE VIEW...

TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4265 7908 4271 7904 4271 7899 4273 7897
      4277 7888 4291 7826 4265 7826 4256 7912
      4257 7913 4261 7913

TMA
Special weather statement, Nov 19, 4:32 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST WED NOV 19 2014

NYZ010-085-191030-
ERIE NY-
432 AM EST WED NOV 19 2014

...LAKE EFFECT SNOW STARTING TO MOVE INTO THE CITY OF BUFFALO...

* AT 422 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1
  TO 2 INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.

THIS LAKE BAND WHICH REMAINED NEARLY STATIONARY OVER THE BUFFALO
SOUTHTOWNS TUESDAY...HAS PROGRESSED SLOWLY TO THE NORTH AND IS NOW
BEGINNING TO PUSH INTO THE CITY OF BUFFALO AND WILL BE APPROACHING
THE BUFFALO AIRPORT.

THOUGH THE SNOWFALL INTENSITY WILL NOT BE AS SIGNIFICANT AND THE
BAND WILL CONTINUE TO PUSH STEADILY TO THE NORTH...SEVERAL INCHES OF
ACCUMULATION WILL BE POSSIBLE THROUGH THE MORNING COMMUTE FOR THE
BUFFALO METRO AREA.

* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
  THE CITY OF BUFFALO...
  ORCHARD PARK...
  SLOAN...
  SLOAN AND WEST SENECA...
  CHEEKTOWAGA...
  DEPEW AND LANCASTER...

THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 52 AND 56.

DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.

IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.

LAT...LON 4289 7890 4295 7866 4277 7858 4274 7889
      4276 7889 4279 7886 4282 7888 4284 7887
      4285 7889 4287 7890

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 12:31 AM ESTSpecial Weather StatementBUFLewis59 min
Nov 19, 1:36 AM ESTSpecial Weather StatementBUFErie54 min
Nov 19, 4:51 AM ESTSpecial Weather StatementBUFLewis54 min
Nov 19, 6:51 AM ESTSpecial Weather StatementBUFErie54 min
Nov 19, 7:39 AM ESTSpecial Weather StatementBUFNiagara51 min
Nov 19, 7:47 AM ESTSpecial Weather StatementBUFJefferson, Lewis58 min
Nov 19, 9:44 AM ESTLake Effect Snow AdvisoryBUFNiagara6 hr
Nov 19, 3:31 PM ESTLake Effect Snow AdvisoryBUFAllegany, Cayuga, Livingston, Monroe, Ontario, Wayne48 hr
Nov 19, 3:39 PM ESTGale WarningBUF27 hr

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.